Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 192, NWS Pueblo, CO

July 7, 2025Baca County, Bent County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 7, 2025, 7:24 PM MDT for Baca County, Bent County, Las Animas County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2025, 7:24 PM MDT (01:24 UTC)
Expired
Jul 7, 2025, 8:00 PM MDT
In force
36 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Baca County, CO, Bent County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 127 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
799 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

547 
WUUS55 KPUB 080124
SVRPUB
COC009-011-071-080200-
/O.NEW.KPUB.SV.W.0192.250708T0124Z-250708T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
724 PM MDT Mon Jul 7 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Baca County in southeastern Colorado...
  Northeastern Las Animas County in southeastern Colorado...
  Southern Bent County in southeastern Colorado...

* Until 800 PM MDT.

* At 724 PM MDT, a severe thunderstorm was located 16 miles east of
  Higbee, or 26 miles southeast of North La Junta, moving east at 45
  mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* This severe thunderstorm will remain over mainly rural areas of
  northwestern Baca, northeastern Las Animas and southern Bent
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3760 10339 3794 10324 3785 10275 3745 10281
TIME...MOT...LOC 0124Z 285DEG 40KT 3773 10315 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Hodanish
1 follow-up statement
583 
WWUS55 KPUB 080154
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
754 PM MDT Mon Jul 7 2025

COC009-011-071-080203-
/O.EXP.KPUB.SV.W.0192.000000T0000Z-250708T0200Z/
Baca CO-Las Animas CO-Bent CO-
754 PM MDT Mon Jul 7 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BACA...
NORTHEASTERN LAS ANIMAS AND SOUTHERN BENT COUNTIES WILL EXPIRE AT 800
PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3760 10339 3794 10324 3785 10275 3745 10281
TIME...MOT...LOC 0153Z 285DEG 40KT 3765 10277 

$$

Hodanish

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:21 PM MDT, 2 hours 3 minutes earlier. Its key messages:

  • Strong to severe storms will be possible this afternoon and evening across the southeast plains.
  • Hottest days of the extended forecast period will be Wednesday and Thursday.
  • Daily showers and thunderstorms are expected for much of the week and through the upcoming weekend.
Area forecast discussion, Jul 7, 5:21 PM MDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
521 PM MDT Mon Jul 7 2025

.KEY MESSAGES...

- Strong to severe storms will be possible this afternoon and evening
  across the southeast plains.

- Hottest days of the extended forecast period will be Wednesday and
  Thursday.

- Daily showers and thunderstorms are expected for much of the
  week and through the upcoming weekend.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 203 PM MDT Mon Jul 7 2025

Currently...High pressure aloft remains across the Desert SW and the
southern US, while an upper disturbance crosses the Midwest. LLVL
moisture has been firmly in place across the plains today, but
latest obs are showing some drier air now filtering in with
dewpoints in Canon City and northern El Paso County dropping into
the 30s. Temps have warmed into the 70s to around 80F for the high
valleys, and 80s to lower 90s for the plains as of 2 PM.

Tonight...Another day, another round of potential severe weather.
The tail end of an upper disturbance crossing the Midwest is
trailing back across northeastern CO, providing the trigger to tap
into available moisture and instability for stronger to severe
storms to develop across the plains this afternoon and evening, and
a Severe Thunderstorm Watch has been issued for portions of CO, WY,
NE and KS until 9 PM. The southern edge of this watch box dips down
across El Paso and Kiowa counties, and though much of the severe
activity is expected to remain north of the Palmer Divide, a few
severe storms will be possible, with the main threats expected to be
strong outflow gusts of 60 to possibly 70 mph, and 1 to 2 inch
diameter hail. Hi-res models are indicating 1400-1600j/kg of CAPE
across the SE plains, and 40 kts of bulk shear. Convection is
expected to linger through the evening, but models are indicating
activity diminishing by midnight. Isolated convection over the
higher terrain and valleys further west are expected to diminish
soon after sunset. Plan on overnight low temps in the 40s to around
50F for the high valleys, and 50s to around 60F for the plains.

Tuesday...The upper high across the southern US will start to slowly
push to the north, with the high center nearing the Four Corners.
Another warm day is on tap, with near-normal temps climbing into the
80s for the high valleys, and upper 80s to mid 90s for the plains.
There is enough moisture lurking about for isolated convection to
fire once again, with the best CAPE and shear lingering closer to
the KS border, and SPC has brought the Marginal area for severe
storms back west to th eastern mts. However, feel that the highest
probability for a stronger storm will be along the eastern border,
and the SPC outlook may retreat slightly. Moore

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 322 AM MDT Mon Jul 7 2025

Tuesday Night - Wednesday: For part of the midweek period, active
weather continues for south central and southeastern Colorado.
Synoptically, ridging will be in place over the region. While
subsidence will be in place with this feature, diurnal upsloping,
along with forcing along any boundaries, is expected to be in place.
With some forcing mechanisms, and residual moisture in place from
previous day's convection, showers and thunderstorms are expected to
blossom late each afternoon and persist through the evening hours,
before finally dissipating during the overnight hours. Shower and
thunderstorm coverage is expected to be greatest along and east of
the eastern mountains, where moisture content will be best. Like the
past several days, a couple of strong to severe storms will be
possible each day, particularly Tuesday evening, with wind gusts
around 60 mph being the primary hazard given high bases and large
DCAPE values, though frequent lightning, hail, and periods of heavy
rain will also be possible with any stronger storms. Otherwise,
periods of increased cloud cover are anticipated during the
afternoon and evening hours, with relatively light winds expected
through this period. For temperatures, above seasonal values are
expected for much of south central and southeastern Colorado.

Thursday - Sunday: For the late half of the week and through the
weekend, active weather continues for south central and southeastern
Colorado, though with a pattern change. The aforementioned ridge in
place will flatten Thursday, with westerly to northwesterly flow
prevailing over the area after. This pattern will bring a slight
increase in forcing, though richer moisture will still remain mostly
limited to the eastern plains. Still, with the uptick in forcing,
and what moisture is in place, daily showers and thunderstorms are
still anticipated, with the greatest coverage remaining along the
mountains where forcing will be maximized. Beyond all of that, winds
are expected to become more breezy given the increased flow
overhead, along with the daily increase in afternoon and evening
cloud cover. As for temperatures, Thursday and Friday will be the
warmest days, with above seasonal temperatures expected. Saturday
and Sunday a cool down back to around seasonal is anticipated given
a cold front passage late Friday.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 513 PM MDT Mon Jul 7 2025

VFR conditions are anticipated during the next 24 hours at all 3
taf sites, KPUB, KALS and KCOS. Isold showers/-tsra cant be
ruled out early this evening. Winds will be diurnally driven
next 24 hours. Winds will be modestly gusty tomorrow afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...MOORE
LONG TERM...SIMCOE
AVIATION...HODANISH
Hazardous weather outlook, Jul 7, 11:06 AM MDT, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1106 AM MDT Mon Jul 7 2025

COZ058>089-093>099-081300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1106 AM MDT Mon Jul 7 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected today, with storms
developing over the higher terrain during the early afternoon, before
pushing into a more unstable atmosphere across the southeast plains
through the late afternoon and evening. Strong and damaging winds
of 60 to 70 mph and hail of 1 to 2 inches in diameter will be the
main threats with severe storms, while locally heavy rainfall and
frequent cloud to ground lightning will be associated with all
storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Daily afternoon and evening showers and thunderstorms are expected
over the next several days. A couple of strong to severe storms will
be possible Tuesday evening and Wednesday, with wind gusts around 60
mph the most likely hazard, though frequent lightning, hail, and
heavy rain will also be possible with the strongest storms. Thursday
through Sunday, a strong storm or two can't be ruled out, with gusty
winds, small hail, frequent lightning, and brief periods of heavy
rain the most likely hazards.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

23/SIMCOE

In the hours before

Special weather statement, Jul 7, 5:39 PM MDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
539 PM MDT Mon Jul 7 2025

COZ086-093-080015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
La Junta Vicinity/Otero County CO-
539 PM MDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN OTERO AND SOUTHEASTERN
PUEBLO COUNTIES THROUGH 615 PM MDT...

At 539 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Fowler, or 24 miles west of La Junta, moving southeast
at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3797 10414 3809 10397 3787 10350 3767 10383
TIME...MOT...LOC 2339Z 316DEG 17KT 3798 10399

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

EP
Special weather statement, Jul 7, 5:42 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
542 PM MDT Mon Jul 7 2025

COZ094-080015-
Eastern Las Animas County CO-
542 PM MDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAS ANIMAS COUNTY
THROUGH 615 PM MDT...

At 542 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Branson, or 27 miles northeast of Des Moines,
moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3719 10375 3729 10342 3700 10332 3700 10371
TIME...MOT...LOC 2342Z 256DEG 13KT 3712 10364

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

EP
Special weather statement, Jul 7, 6:15 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
615 PM MDT Mon Jul 7 2025

COZ093-097-080045-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
615 PM MDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTERO AND
NORTHWESTERN BENT COUNTIES THROUGH 645 PM MDT...

At 615 PM MDT, Doppler radar was tracking a strong thunderstorm near
Blue Lake, or 18 miles northeast of North La Junta, moving east at 30
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Las Animas, Cheraw, Hasty, John Martin Reservoir, Blue Lake, and Fort
Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3810 10354 3826 10346 3826 10288 3800 10296
TIME...MOT...LOC 0015Z 280DEG 27KT 3820 10333

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Hodanish
Special weather statement, Jul 7, 6:22 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
622 PM MDT Mon Jul 7 2025

COZ093-097-080045-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
622 PM MDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OTERO AND SOUTHWESTERN
BENT COUNTIES THROUGH 645 PM MDT...

At 622 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Junta, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
La Junta, North La Junta, and Swink.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3793 10396 3807 10353 3799 10308 3773 10322
TIME...MOT...LOC 0022Z 280DEG 27KT 3793 10359

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Hodanish
Special weather statement, Jul 7, 6:46 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Pueblo CO
646 PM MDT Mon Jul 7 2025

COZ093-094-097-080115-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
646 PM MDT Mon Jul 7 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN OTERO...NORTHEASTERN
LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES THROUGH 715 PM MDT...

At 645 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North La Junta to 10 miles west of Kim.
Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
La Junta, North La Junta, Kim, and Higbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3801 10308 3701 10314 3722 10361 3805 10360
TIME...MOT...LOC 0045Z 289DEG 24KT 3790 10354 3727 10354

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Hodanish
Special weather statement, Jul 7, 7:13 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
713 PM MDT Mon Jul 7 2025

COZ094-097-080145-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
713 PM MDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LAS ANIMAS AND
SOUTHWESTERN BENT COUNTIES THROUGH 745 PM MDT...

At 712 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Higbee, or 21 miles southeast of North La Junta, moving
east at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of east central Las
Animas and southwestern Bent Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3762 10340 3799 10338 3787 10309 3749 10312
TIME...MOT...LOC 0112Z 289DEG 49KT 3774 10326

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:15 PM MDTSpecial Weather StatementPUBBent30 min
Jul 7, 6:22 PM MDTSpecial Weather StatementPUBOtero23 min
Jul 7, 6:46 PM MDTSpecial Weather StatementPUBBent29 min
Jul 7, 7:13 PM MDTSpecial Weather StatementPUBBent32 min
Jul 7, 9:09 PM MDTSpecial Weather StatementPUBBaca36 min
Jul 8, 2:06 PM MDTFire Weather WatchPUBAlamosa, Chaffee, Conejos, Costilla, Lake, Mineral and 2 more21 hr
Jul 8, 2:53 PM MDTSpecial Weather StatementPUBEl Paso37 min
Jul 8, 3:34 PM MDTSpecial Weather StatementPUBPueblo26 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.